Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 259, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 31, 2012, 6:56 PM EDT for 5 counties in Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2012, 6:56 PM EDT (22:56 UTC)
- Expired
- May 31, 2012, 7:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bullitt County, KY, Hardin County, KY, Jefferson County, KY, Nelson County, KY, Spencer County, KY
The radar
The Louisville radar (KLVX), 23 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 7:17 PM EDT | TSTM WND GST 58 | Mount Washington, KY | HALF INCH HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 3:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS53 KLMK 312256
SVRLMK
KYC029-093-111-179-215-312330-
/O.NEW.KLMK.SV.W.0259.120531T2256Z-120531T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT THU MAY 31 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHEASTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHWESTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 730 PM EDT
* AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SHIVELY TO BARRALLTON TO LONG VIEW...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
VALLEY STATION...
SHIVELY...
PLEASURE RIDGE PARK...
OKOLONA...
JEFFERSONTOWN...
BOOTH AND COLESBURG...
LOUISVILLE BOWMAN FIELD AND CEDAR GROVE...
THIXTON AND SCUFFLETOWN...
BOSTON AND WHITFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3807 8543 3774 8563 3777 8605 3803 8584
3820 8588 3824 8556
TIME...MOT...LOC 2256Z 263DEG 27KT 3821 8582 3804 8570
3776 8588
WIND...HAIL 60MPH 0.75IN
$$
AMS2 follow-up statements
880
WWUS53 KLMK 312318
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT THU MAY 31 2012
KYC029-093-111-179-215-312330-
/O.CON.KLMK.SV.W.0259.000000T0000Z-120531T2330Z/
JEFFERSON KY-NELSON KY-SPENCER KY-BULLITT KY-HARDIN KY-
718 PM EDT THU MAY 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN HARDIN...BULLITT...WESTERN SPENCER...NORTHWESTERN NELSON
AND SOUTHERN JEFFERSON COUNTIES...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
FROM JEFFERSONTOWN TO SMITHVILLE TO ROGERSVILLE...MOVING EAST AT 30
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
OKOLONA...
JEFFERSONTOWN...
FERN CREEK...
HIGHVIEW...
SHEPHERDSVILLE...
RIDGETOP AND LOTUS...
SCUFFLETOWN AND LEBANON JUNCTION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LIGHTNING. PEOPLE
OUTSIDE SHOULD IMMEDIATELY MOVE TO A SHELTER...PREFERABLY INSIDE A
STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3774 8563 3777 8597 3787 8591 3801 8570
3815 8572 3822 8554 3807 8543
TIME...MOT...LOC 2317Z 263DEG 27KT 3823 8556 3801 8549
3783 8587
WIND...HAIL 60MPH 0.75IN
$$
13322
WWUS53 KLMK 312330
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 PM EDT THU MAY 31 2012
KYC029-093-111-179-215-312340-
/O.EXP.KLMK.SV.W.0259.000000T0000Z-120531T2330Z/
JEFFERSON KY-NELSON KY-SPENCER KY-BULLITT KY-HARDIN KY-
730 PM EDT THU MAY 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARDIN...BULLITT...
WESTERN SPENCER...NORTHWESTERN NELSON AND CENTRAL JEFFERSON COUNTIES
HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3774 8563 3777 8597 3787 8591 3801 8570
3815 8572 3822 8554 3807 8543
TIME...MOT...LOC 2318Z 263DEG 27KT 3823 8555 3801 8548
3783 8586
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:31 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 31, 3:31 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 331 PM EDT THU MAY 31 2012 .Short Term (Tonight through Friday night)... Issued at 320 PM EDT Thu May 31 2012 A 500mb trough now over the Upper Midwest will amplify rapidly by Friday morning as jet stream energy digs south along its back side. Weak low pressure currently (@ 2pm EDT) over southern Illinois will slowly move east across southern Indiana and is expected to begin to deepen pretty rapidly just as it passes north of Louisville late this evening. An unusually chilly early June airmass will then arrive early Friday, keeping afternoon highs in the lower to mid 60s, which is not too far from the all time record low high for June 1st (62 at Standiford). This evening's precipitation will mostly likely begin as a north south orientated line of convection that is already beginning to develop across southern Illinois. Moisture return up to this point has not been robust as southeast winds have kept dewpoints in the mid 50s. Winds will eventually veer to the south or southwest by late afternoon as the aforementioned surface low moves closer to Louisville. Despite only weak to moderate instability and moisture return, strong upper air dynamics coupled with wide surface T/Td depressions may lead to the formation of one or more bowing segments with a threat of damaging winds. With backed surface winds, an isolated tornado east of the developing surface low is possible. However, the large T/Td depression and relative high Lifted Condensation Level (LCL) would argue against tornado formation. Best guess on the timing for this line would have it arriving over our western counties by late afternoon, crossing Interstate 65 by early to mid evening, and exiting our Bluegrass Counties around midnight. With the arrival of this strengthening upper trough, expect that occasional showers may continue through the early morning hours. Even with showers ending during the morning hours, expect somewhat of a dingy day Friday with persistent low clouds and somewhat brisk west winds around 10 to 15 mph continue through the afternoon. Skies will tend to slowly clear beginning from our southwest counties by late afternoon, with partly cloudy skies arriving over our entire CWA after midnight. Temperatures will cool well into the 50 to 55 degree range. .Long Term (Saturday through Wednesday night)... Issued at 320 PM EDT Thu May 31 2012 Saturday through Sunday night... The exiting low pressure system to the north and east will place the forecast area under northwest flow, leaving temperatures cooler than normal for this time of year. Additionally, this type of flow is notorious for placing central Kentucky and southern Indiana under persistent cloud cover and occasional showers. Therefore, have mentionable PoPs on Saturday afternoon and despite instability looking weak, given the time of year, included isolated t-storms due to daytime heating possibly kicking things up a notch. Shower chances may spread further south Saturday night but looks to clear out until early next week. As previously alluded to, temperatures will be below average on Saturday and Saturday night, with highs in the mid 70s and lows in the mid 50s. Sunday will see some warm up closer to normal with highs in the upper 70s and lower 80s and lows in the upper 50s to low 60s. Monday through Wednesday night... This time frame is proving to be a little on the tricky side for the beginning of the week as the GFS has a surface low pressure system crossing through the Ohio Valley Monday afternoon into the overnight period, bringing decent precip chances to the forecast area. However, the ECMWF is keeping the area dry through the end of the forecast period. What they do agree on is the stout ridge that builds over the Plains, leaving the Ohio Valley on the periphery. Given the uncertainty, have left some PoPs in for Monday afternoon but will certainly need to be monitored for model changes over the next day or two. Any precipitation that does fire up will be in the form of thunderstorms. It should be dry otherwise through Wednesday. Temperatures look to linger near normal, reaching the mid 80s during the days and the low 60s overnight. && .Aviation (18Z TAF Issuance)... Updated at 110 PM EDT Thu May 31 2012 Surface low pressure will move parallel to and just north of the Ohio River this evening. Expect that a line of storms will develop by late afternoon and affect the SDF and BWG TAF sites in approximately the 00 to 03z time frame early Friday. Storms will arrive at LEX one to two hours later. This line has the potential to be strong with gusty winds and brief IFR visibilities and ceilings. Prior to the arrival of this expected line of storms, VFR flying conditions are expected at all TAF sites despite some increasing mid level cloudiness. Once thunderstorms end around 06 to 07z, MVFR ceilings are expected to continue well into Friday morning, probably past 15z at the earliest. Occasional showers may also continue on an intermittent basis through 12z Friday. Southeast winds will increase to around 10 to 11 KT by 00z this afternoon, then veer to the southwest around 10 KT late this evening or early Friday behind this possible initial line of storms. A cold front will move across the area around 06z. West winds of 12 to 15KT will develop after 08z and continue through Friday afternoon. West winds may occasionally gust up to 25 mph late Friday morning or afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......lg Long Term........JSD Aviation.........JSD
Hazardous weather outlook, May 31, 3:57 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 357 PM EDT THU MAY 31 2012 INZ076>079-083-084-089>092-KYZ023>035-038-039-045>047-053-054- 061>065-070>074-076-012000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SPENCER KY-ANDERSON KY-NELSON KY-WASHINGTON KY-MERCER KY-LARUE KY- MARION KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-METCALFE KY- 357 PM EDT THU MAY 31 2012 /257 PM CDT THU MAY 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. A WARM FRONT WILL LIFT NORTH ACROSS SOUTH CENTRAL KENTUCKY BY LATE AFTERNOON. BY EARLY THIS EVENING...DEEPENING LOW PRESSURE WILL MOVE ACROSS SOUTH CENTRAL INDIANA JUST NORTH OF THE OHIO RIVER. A LINE OF THUNDERSTORMS WILL MOVE INTO SOUTHWESTERN INDIANA AND INTO OUR WESTERN COUNTIES BY LATE AFTERNOON. THIS LINE WILL MOVE EAST OF INTERSTATE 65 BY EARLY EVENING. THESE STORMS HAS THE POTENTIAL TO PRODUCE BOWING SEGMENTS THAT MAY CONTAIN DAMAGING WINDS. AN ISOLATED TORNADO WILL BE POSSIBLE EARLY THIS EVENING ALONG THE WARM FRONT NEAR THE OHIO RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE A POSSIBILITY ON MONDAY AFTERNOON AS A DISTURBANCE MOVES ACROSS THE OHIO VALLEY. ANY THUNDERSTORMS THAT DO OCCUR WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE. KYZ036-037-040>043-048-049-055>057-066-067-075-077-078-081-082- 012000- SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY- CASEY KY-LINCOLN KY-MONROE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 357 PM EDT THU MAY 31 2012 /257 PM CDT THU MAY 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL ARRIVE ACROSS THE BLUEGRASS AND LAKE CUMBERLAND REGIONS LATE THIS EVENING. SOME OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE A POSSIBILITY ON MONDAY AFTERNOON AS A DISTURBANCE MOVES ACROSS THE OHIO VALLEY. ANY THUNDERSTORMS THAT DO OCCUR WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY DAMAGING WINDS OR SMALL HAIL TO THE NATIONAL WEATHER SERVICE. JSD/LG
In the hours before
Local storm report, May 31, 6:09 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM EDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG BATTLETOWN 38.07N 86.30W
05/31/2012 MEADE KY BROADCAST MEDIA
SIX INCH DIAMETER BRANCH SNAPPED BY THUNDERSTORM WINDS.
&&
CORRECTED EVENT TIME
EVENT NUMBER LMK1200644
MRCSpecial weather statement, May 31, 6:09 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM EDT THU MAY 31 2012
INZ091-KYZ028>030-312300-
BULLITT-FLOYD-HARDIN-JEFFERSON-
609 PM EDT THU MAY 31 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...HAIL...AND DAMAGING WINDS MOVING TOWARDS THE LOUISVILLE METRO
AND FORT KNOX...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
CORYDON TO 6 MILES WEST OF BRANDENBURG TO HARDINSBURG...MOVING EAST
AT 30 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL MOVE INTO FORT KNOX AND THE WEST SIDE OF
LOUISVILLE AROUND 630 PM...AND CONTINUE TO THE EAST ACROSS THE
LOUISVILLE METRO BETWEEN 630 AND 730 PM.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3827 8574 3829 8570 3800 8563 3779 8585
3777 8617 3780 8614 3782 8601 3788 8597
3799 8600 3803 8592 3818 8590 3819 8596
3826 8595 3828 8599 3830 8579
TIME...MOT...LOC 2204Z 268DEG 28KT 3815 8628 3798 8624
3780 8643
13Special weather statement, May 31, 6:31 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM EDT THU MAY 31 2012
KYZ026-027-061-312300-
BUTLER-GRAYSON-OHIO-
531 PM CDT THU MAY 31 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF MORGANTOWN...AND MOVING
NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
OAK GROVE AND CROMWELL...
SELECT AND FLINT SPRINGS...
BAIZETOWN AND MOUNT PLEASANT...
ARNOLD AND WINDY HILL...
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 34
AND 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3754 8671 3738 8649 3715 8693 3718 8693
3719 8691 3722 8691 3724 8693 3723 8694
3726 8698 3729 8699
TIME...MOT...LOC 2231Z 225DEG 25KT 3729 8683
AMSLocal storm report, May 31, 6:40 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL IRVINGTON 37.88N 86.28W
05/31/2012 E1.00 INCH BRECKINRIDGE KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1200645
MRCSpecial weather statement, May 31, 6:51 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 651 PM EDT THU MAY 31 2012 KYZ024-026-027-061-312330- BRECKINRIDGE-BUTLER-GRAYSON-OHIO- 551 PM CDT THU MAY 31 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL MOVE ACROSS WESTERN GRAYSON COUNTY... AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF MORGANTOWN...AND MOVING NORTHEAST AT 30 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... LEITCHFIELD... NEAFUS AND DOGWALK... DO STOP AND JUGVILLE... CANEYVILLE AND YEAMAN... POST AND PINE KNOB... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3771 8644 3750 8625 3728 8669 3745 8685 TIME...MOT...LOC 2250Z 238DEG 27KT 3739 8665 JSD
Special weather statement, May 31, 6:52 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
652 PM EDT THU MAY 31 2012
KYZ029-030-038-045-312330-
BULLITT-JEFFERSON-NELSON-SPENCER-
652 PM EDT THU MAY 31 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND DAMAGING WINDS HEADING THROUGH THE SOUTHERN
LOUISVILLE METRO AND POINTS SOUTH...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH AN ADVANCE GUST FRONT ALONG A LINE
EXTENDING FROM VALLEY STATION TO FAIRDALE TO SHEPHERDSVILLE TO
ELIZABETHTOWN...MOVING EAST AT 30 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THESE STORMS.
MOUNT WASHINGTON...BARDSTOWN...TAYLORSVILLE...AND FERN CREEK ARE IN
THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF THE RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3817 8553 3806 8532 3788 8530 3768 8550
3768 8559 3770 8560 3770 8563 3772 8564
3773 8568 3775 8568 3779 8574 3782 8574
3799 8559 3820 8568
TIME...MOT...LOC 2251Z 275DEG 26KT 3813 8586 3809 8572
3791 8571 3770 8591
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 4:17 PM EDT | Special Weather Statement | LMK | Hancock | 43 min |
| May 31, 4:33 PM EDT | Special Weather Statement | LMK | Lincoln | 27 min |
| May 31, 4:51 PM EDT | Severe Thunderstorm Warning | LMK | Hancock | 24 min |
| May 31, 5:14 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 31 min |
| May 31, 5:34 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 26 min |
| May 31, 5:58 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 47 min |
| May 31, 6:09 PM EDT | Special Weather Statement | LMK | Bullitt | 51 min |
| May 31, 6:28 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 32 min |
| May 31, 6:31 PM EDT | Special Weather Statement | LMK | Butler | 29 min |
| May 31, 6:51 PM EDT | Special Weather Statement | LMK | Grayson | 39 min |
| May 31, 6:52 PM EDT | Special Weather Statement | LMK | Jefferson, Nelson, Spencer | 38 min |
| May 31, 7:15 PM EDT | Special Weather Statement | LMK | Nelson, Oldham, Shelby, Spencer | 45 min |
| May 31, 7:41 PM EDT | Special Weather Statement | LMK | Anderson, Franklin, Henry | 49 min |
| May 31, 7:59 PM EDT | Special Weather Statement | LMK | Bullitt | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.